Toxic epidermal necrolysis associated with combination therapy of spironolactone and torsemide

Authors: Philip M. M., Kesavan K. P., Prakash J.

Abstract

Dytor plus tablet is a fixed-dose combination of Torsemide and Spironolactone used for generalized edema. TEN is a serious, potentially life-threatening dermatological disorder. Here we present a case report of a 47-year-old female who was on Dytor Plus (5/50 mg)therapy once daily for generalized edema; presented to dermatology outpatient department with chief complaints of multiple erosions over oral cavity, swelling of lips with scaling, redness and burning sensation in both eyes, multiple well defined mostly erythematous rashes over the entire body since 2 days .on examination, her vital signs were stable and lab result indicate she had elevated SGOT(140 IU/L), SGPT (228 IU/L), ALP (162IU/L) and blood urea(47 mg/ml) values. The patient was diagnosed to have developed Dytor plus induced toxic epidermal necrolysis. Discontinued the medicine and prescribed with Dexamethasone injection, IgG Injection, Cefotaxime injection, Cloxacilline capsule, Cetirizine tablet, Hydroxypropyl methylcellulose eye drop, and candid mouth paint. The patient had a hospital stay of 25 days. The patient improved symptomatically. Causality was assessed as per the WHO-UMC causality scale and this case was put in the probable category. This case was uploaded via vigiflow under the pharmacovigilance programme of India having report Id 2019-30695..

Keywords: Dytor plus tablet, TEN, toxic epidermal necrolysis, erythematous rash, Pharmacovigilance

Article ID: 20201105